Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Should I rechallenge with Prezista after rash (with known Sulfa allergy)?
Aug 16, 2012

Hello Dr. McGowan, I am a 55 y/o caucasian female; I have been on ARVs for 25+ years (remain undetectable/CD4 800+); recently switched from Reyataz to Prezista because of kidney stones related to atazanavir, but after 12 days on Prezista, I developed a rash on neck/chest. I am allergic to sulfa (after one dose, had lip swelling). What are your thoughts on re-challenging with Prezista given my allergy to sulfa? I am now back on the Reyataz/Norvir/Truvada (staying VERY well hydrated). Thoughts on this ? Thank you.

Response from Dr. McGowan

Hi,

Sorry to hear about the reaction. It is not unusual to have reactions to Prezisou if you have had a previous sulfa allergy. If there was no previous treatment failure or drug resistance in your virus (which may not be likely after 25 years), there may be other options, such an NNRTI or Integrase inhibitor (there is a new one pill once-daily integrase inhibitor soon to be approved). These option require that Truvada be Fully Active. Lexiva, another PI, has similar problems with sulfa allergy, so best not to go there. Staying well hydrated, especially in the warmer months (which may be year round the way things are going) is another good option.

Best, Joe



Previous
what meds to change
Next
An occupational exposure?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement